I've been using FLOMAX for approximately 5 or 6 weeks and...
I’ve been using FLOMAX for approximately 5 or 6 weeks and have seen dramatic improvement in flow and reducing my occurrence to go. However, if I get up at night (which has been greatly reduced to once or maybe twice) I experience a real hard time starting my flow, and experience a weak stream. I have no problems during the day only if I wake up at night. Has anyone else taking this medication encountered this? I’ve changed my time of medication from morning, to noon, to night with no change in results in this symptom.
Ideally, Flomax should be taken 30 minutes after dinner. The dramatic improvement in flow and a decrease in urinary frequency are what is to be expected with this drug. However, the difficulty starting your flow is not expected especially if this medication is working. One possible explanation could be related to the depth of sleep that you are in prior to waking up to void. If you are not fully arousable when waking, then in theory voiding may be more difficult. A trial of a different alpha blocker may be helpful, but I would definitely discuss this with a urologist since the findings are not typical of the results usually seen.
Have a question for Dr. Motola or Dr. Goluboff? Send it to email@example.com and check back soon to see it has been answered.
Important: We hope you find this general medical and health information useful, but this Q&A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Jay Motola, MD, is a board-certified urologist and attending physician, Department of Urology, Mount Sinai West, and Assistant Professor of Urology, Icahn School of Medicine at Mount Sinai. Dr. Motola is a summa cum laude, Phi Beta Kappa graduate of Boston University, and earned his medical degree at the State University of New York at Stony Brook.